Alert archive / New Mexico / Red Flag Warnings in 2012
Red Flag Warning 31, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Jun 8, 2012, 1:37 PM MDT for El Paso County, Hudspeth County, Texas; 8 counties in New Mexico. It took effect at Jun 9, 2012, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2012, 1:37 PM MDT (19:37 UTC)
- In effect from
- Jun 9, 2012, 12:00 PM MDT
- Expired
- Jun 9, 2012, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6312 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
408 WWUS84 KEPZ 081937 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 137 PM MDT FRI JUN 8 2012 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SATURDAY AFTERNOON AND EVENING FOR SOUTHERN AND SOUTHWEST NEW MEXICO AND FAR WEST TEXAS... .AN UPPER LEVEL LOW PRESSURE WILL MOVE FROM THE PACIFIC NORTHWEST ACROSS THE NORTHERN AND CENTRAL ROCKIES SATURDAY AND SUNDAY. A TROUGH EXTENDING SOUTHWEST OUT OF THAT LOW WILL BRUSH ACROSS THE SOUTHERN ROCKIES...RESULTING IN STRONG WINDS ALOFT OVER OUR AREA. VERY WARM TEMPERATURES WILL ALLOW THOSE WINDS TO MIX DOWN TO THE SURFACE IN THE AFTERNOON AND EVENING. IN ADDITION...DEVELOPMENT OF A LEE-SIDE TROUGH OVER EASTERN NEW MEXICO WILL CAUSE A MODERATELY TIGHT PRESSURE GRADIENT SATURDAY AND SUNDAY...RESULTING IN SUSTAINED 20-FOOT WINDS OF 20 MPH OR MORE. THE STRONG WINDS...ALONG WITH HIGH FIRE DANGER RATINGS AND MINIMUM RELATIVE HUMIDITY IN THE SINGLE DIGITS...WILL LIKELY CAUSE CRITICAL FIRE WEATHER CONDITIONS SATURDAY AND POSSIBLE AGAIN SUNDAY. NMZ110>113-TXZ055-056-091215- /O.UPG.KEPZ.FW.A.0029.120609T1800Z-120610T0200Z/ /O.NEW.KEPZ.FW.W.0031.120609T1800Z-120610T0200Z/ /O.NEW.KEPZ.FW.A.0030.120610T1800Z-120611T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 137 PM MDT FRI JUN 8 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056... 110...111...112 AND 113... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY. THIS REPLACES THE PREVIOUSLY ISSUED FIRE WEATHER WATCH FOR SATURDAY. IN ADDITION...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * EVENT: EVENT: CRITICAL FIRE WEATHER CONDITIONS SATURDAY AND POSSIBLE AGAIN ON SUNDAY FOR FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS...FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS...FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY...FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS...FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER ZONE 056 HUDSPETH. * TIMING: NOON SATURDAY TO 800 PM SATURDAY EVENING FOR RED FLAG CONDITIONS. NOON SUNDAY TO 800 PM SUNDAY EVENING FOR POSSIBLE RED FLAG CONDITIONS. * WIND: SOUTHWEST WINDS 20-25 MPH WITH GUSTS 30-35 MPH SATURDAY AFTERNOON/EARLY EVENING. WINDS MAY BE A FEW MPH LESS ON SUNDAY AFTERNOON/EARLY EVENING. * HUMIDITY: GENERALLY AROUND 5 PERCENT LOWLANDS TO AROUND 10 PERCENT HIGHLANDS. * FIRE DANGER LEVELS: HIGH TO VERY HIGH. * HAINES INDEX: CATEGORY 6 DURING RED FLAG WARNING/FIRE WEATHER WATCH TIMES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
1 follow-up statement
376 WWUS84 KEPZ 091242 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 642 AM MDT SAT JUN 9 2012 ...RED FLAG WARNING SATURDAY AFTERNOON AND EVENING FOR SOUTHERN AND SOUTHWEST NEW MEXICO AND FAR WEST TEXAS... ...FIRE WEATHER WATCH SUNDAY FOR SOUTH-CENTRAL AND SOUTHWEST NEW MEXICO AND FAR WEST TEXAS... .LOW PRESSURE ALOFT OVER THE PACIFIC NORTHWEST WILL MOVE ACROSS THE NORTHERN AND CENTRAL ROCKIES TODAY AND SUNDAY. AN ASSOCIATED TROUGH REACHING SOUTHWEST OUT OF THAT LOW WILL BRUSH ACROSS THE SOUTHERN ROCKIES...RESULTING IN STRONG WINDS ALOFT OVER OUR AREA. VERY WARM TEMPERATURES WILL ALLOW THOSE WINDS TO MIX DOWN TO THE SURFACE IN THE AFTERNOON AND EVENING. IN ADDITION...DEVELOPMENT OF A LEE-SIDE TROUGH OVER EASTERN NEW MEXICO WILL CAUSE A MODERATELY TIGHT PRESSURE GRADIENT TODAY AND SUNDAY...CAUSING SUSTAINED 20-FOOT WINDS OF 20 MPH OR MORE. THE STRONG WINDS...ALONG WITH HIGH FIRE DANGER RATINGS AND MINIMUM RELATIVE HUMIDITY IN THE SINGLE DIGITS...WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS TODAY AND MOST LIKELY AGAIN SUNDAY AFTERNOON AND EVENING. NMZ110>113-TXZ055-056-100230- /O.CON.KEPZ.FW.W.0031.120609T1800Z-120610T0200Z/ /O.CON.KEPZ.FW.A.0030.120610T1800Z-120611T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 642 AM MDT SAT JUN 9 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113... * EVENT: CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR TODAY AND ARE LIKELY AGAIN ON SUNDAY FOR NEW MEXICO FIRE WEATHER ZONES 110 SOUTHWEST MOUNTAINS...111 SOUTHWEST DESERTS AND LOWLANDS...112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY...113 CAPITAN AND SACRAMENTO MOUNTAINS...AND TEXAS FIRE WEATHER ZONES 055 EL PASO...AND 056 HUDSPETH. * TIMING: RED FLAG WARNING TODAY FROM NOON TO 8 PM MDT. CRITICAL FIRE WEATHER CONDITIONS LIKELY AGAIN FROM NOON PM MDT SUNDAY. * WIND: SOUTHWEST WINDS 20-25 MPH WITH GUSTS OF 30-35 MPH THIS AFTERNOON AND EVENING. WINDS WILL BE SIMILAR SUNDAY...BUT MAY BE A FEW MPH LESS. * HUMIDITY: GENERALLY AROUND 5 PERCENT LOWLANDS AND 5 TO 10 PERCENT HIGHLANDS. * FIRE DANGER LEVELS: HIGH TO VERY HIGH. * HAINES INDEX: CATEGORY 6 DURING RED FLAG WARNING/FIRE WEATHER WATCH TIMES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ PARK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Jun 8, 3:26 AM MDT, 10 hours 11 minutes earlier.
Area forecast discussion, Jun 8, 3:26 AM MDT, 10 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
326 AM MDT FRI JUN 8 2012
.SYNOPSIS...
WESTERLY WINDS WILL BRING MOSTLY SUNNY HOT AND GENERALLY DRY
WEATHER ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS WEEKEND
THROUGH NEXT WEEK. BREEZY TO WINDY CONDITIONS WILL OCCUR SATURDAY
AND SUNDAY AS LOW PRESSURE DEVELOPS TO THE EAST.
&&
.DISCUSSION...
PERSISTENT WESTERLY WINDS HAVE PUSHED A VERY WARM
VERY DRY AIR MASS INTO THE CWA AS PRECIPITABLE WATER IS ONLY
AROUND .1 INCH. EXPECT ANOTHER HOT DRY DAY TODAY AS UPPER RIDGE
AXIS EXTENDS THROUGH THE SOUTHERN ROCKIES.
UNUSUALLY DEEP UPPER CLOSED LOW FOR JUNE AND ASSOCIATED TROUGH
WILL MOVE ACROSS THE WESTERN UNITED STATES AND ROCKY MOUNTAINS
SATURDAY AND SUNDAY RESULTING IN AN INCREASING ZONAL FLOW ALOFT
ACROSS NEW MEXICO AND FAR WESTERN TEXAS. DOWNSLOPE FLOW AND
MID/UPPER LEVEL PVA AHEAD OF THIS SYSTEM WILL GENERATE LEE CYCLONE
AND TRAILING SURFACE TROUGH ALONG THE FRONT RANGES...THUS LOW AND
MID LEVEL GRADIENTS WILL STRENGTHEN THIS WEEKEND. IN ADDITION THE
WARM DRY CONDITIONS WILL SUPPORT MIXING HEIGHTS TO NEAR 500 MB.
THESE FACTORS WILL GENERATE BREEZY TO WINDY CONDITIONS SATURDAY
AND SUNDAY AFTERNOONS FURTHER ENHANCING THE FIRE DANGER.
ZONAL FLOW ALOFT IN CONJUNCTION WITH SURFACE TROUGHING EAST WILL
CONTINUE TO INDUCE DEEP WESTERLY WINDS AND HOT DRY WEATHER MONDAY
AND TUESDAY. BOTH ECMWF AND GFS FORECAST VERY WEAK SHALLOW COLD
FRONT TO ENTER EASTERN PORTIONS OF THE CWA TUESDAY NIGHT/WEDNESDAY
MORNING WITH EASTERLY WINDS BEHIND THE FRONT PUSHING MOISTURE INTO
THE REGION. HOWEVER BOTH MODELS ALSO SUGGEST WESTERLY WINDS WILL
PUSH THE BOUNDARY EAST OF THE AREA BY LATE WEDNESDAY AFTERNOON.
THUS EXPECT WARM DRY WEATHER WILL CONTINUE WITH ONLY SLIGHT
CHANCES OF THUNDER OVER THE SACRAMENTO MOUNTAINS LATER PERIODS.
&&
.AVIATION...VALID 08/12Z-09/12Z
VFR MOSTLY CLEAR CONDITIONS WILL OCCUR WITH AREAS OF MODERATE
THERMAL TURBULENCE BELOW 10,000 FEET AGL BETWEEN 20Z AND 0Z.
&&
.FIRE WEATHER...
WESTERLY WINDS WILL SUSTAIN TRANSPORT OF VERY WARM VERY DRY AIR
MASS WITH LITTLE OR NO PRECIPITATION EXPECTED. THUS THE FIRE
DANGER WILL REMAIN HIGH TO EXTREME AS AFTERNOON MINIMUM RELATIVE
HUMIDITIES WILL STAY LOW BETWEEN 5 AND 15 PERCENT EACH DAY.
DEEPENING LOW PRESSURE AT THE SURFACE TO THE EAST WILL ALSO
GENERATE STRONGER WINDS SATURDAY AND SUNDAY AFTERNOONS WITH RED
FLAG CONDITIONS POSSIBLE.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 101 72 102 73 99 / 0 0 0 0 0
SIERRA BLANCA 93 65 96 66 96 / 10 10 0 0 0
LAS CRUCES 101 58 99 62 96 / 0 0 0 0 0
ALAMOGORDO 97 63 100 68 96 / 10 10 0 0 0
CLOUDCROFT 79 51 75 53 77 / 10 10 0 0 0
TRUTH OR CONSEQUENCES 97 64 99 67 96 / 0 0 0 0 0
SILVER CITY 90 61 86 63 87 / 0 0 0 0 0
DEMING 99 59 97 63 96 / 0 0 0 0 0
LORDSBURG 99 61 99 61 96 / 0 0 0 0 0
WEST EL PASO METRO 101 74 99 75 98 / 0 0 0 0 0
DELL CITY 93 58 101 57 98 / 10 10 0 0 0
FORT HANCOCK 101 68 98 68 100 / 0 0 0 0 0
LOMA LINDA 93 64 92 66 91 / 0 0 0 0 0
FABENS 100 70 103 70 99 / 0 0 0 0 0
SANTA TERESA 102 66 99 68 97 / 0 0 0 0 0
WHITE SANDS HQ 97 70 97 73 96 / 0 0 0 0 0
JORNADA RANGE 97 55 96 52 97 / 0 0 0 0 0
HATCH 98 60 98 61 96 / 0 0 0 0 0
COLUMBUS 101 63 97 66 97 / 0 0 0 0 0
OROGRANDE 100 66 99 71 100 / 0 0 0 0 0
MAYHILL 84 55 85 58 83 / 10 10 0 0 0
MESCALERO 85 51 83 52 85 / 10 10 0 0 0
TIMBERON 85 53 85 53 84 / 10 10 0 0 0
WINSTON 89 55 86 56 88 / 0 0 0 0 0
HILLSBORO 95 61 89 63 91 / 0 0 0 0 0
SPACEPORT 98 63 96 62 96 / 0 0 0 0 0
LAKE ROBERTS 91 51 87 54 89 / 0 0 0 0 0
HURLEY 94 53 96 58 91 / 0 0 0 0 0
CLIFF 99 48 92 48 97 / 0 0 0 0 0
MULE CREEK 94 44 92 43 92 / 0 0 0 0 0
FAYWOOD 94 57 93 58 89 / 0 0 0 0 0
ANIMAS 98 59 97 59 96 / 0 0 0 0 0
HACHITA 97 57 96 57 96 / 0 0 0 0 0
ANTELOPE WELLS 99 63 96 63 97 / 0 0 0 0 0
CLOVERDALE 92 58 91 59 90 / 0 0 0 10 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR NMZ110>113.
TX...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR TXZ055-056.
&&
05 ROGASHHazardous weather outlook, Jun 8, 11:24 AM MDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1124 AM MDT FRI JUN 8 2012 NMZ401>417-TXZ418>424-091730- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1124 AM MDT FRI JUN 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOT AND DRY CONDITIONS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WESTERLY WINDS WILL INCREASE INTO THE WINDY CATEGORY OF 20 TO 30 MPH BOTH SATURDAY AND SUNDAY AFTERNOON BUT SHOULD REMAIN BELOW WIND ADVISORY CRITERIA. WIND GUSTS WILL BE STRONGER ALONG EAST SLOPES OF AREA MOUNTAINS. LOCALIZED BLOWING DUST IN DUST PRONE AREAS OF THE DESERT MAY OCCUR. FIRE DANGER WILL BE HIGH WITH THE VERY DRY CONDITIONS AND STRONGER WINDS. A COOL FRONT MAY REACH EASTERN PORTIONS OF THE AREA ON TUESDAY WITH A SLIGHT CHANCE OF THUNDERSTORMS FOR THE SACRAMENTO MOUNTAINS TUESDAY AND WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GNL
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 1:37 PM MDT | Fire Weather Watch | EPZ | El Paso, Hudspeth | 42 hr |
Nearby
Red Flag Warnings in New Mexico, 2012Red Flag Warnings in Texas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.